Alert archive / Texas / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 211, NWS Lubbock, TX

June 14, 2009Childress County, Hall County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Jun 14, 2009, 6:00 PM CDT for Childress County, Hall County, Texas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 14, 2009, 6:00 PM CDT (23:00 UTC)
Expired
Jun 14, 2009, 6:43 PM CDT
In force
43 min
Issued by
NWS Lubbock, TX
Area
Storm-based polygon

Counties Childress County, TX, Hall County, TX

The radar

The Altus AFB radar (KFDR), 136 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 14, 2:20 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 11.0 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2009-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 695 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2009-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 228 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
695 J/kg
Mixed-layer CIN
-269 J/kg
Mixed-layer LCL
1741 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
228 m²/s²
0-3 km storm-relative helicity
169 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 2:33 PM CDT, 3 hours 27 minutes earlier.

Area forecast discussion, Jun 14, 2:33 PM CDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
233 PM CDT SUN JUN 14 2009

.SHORT TERM...
TEMPERATURES CONTINUE TO WARM INTO THE UPPER 80S AND LOWER 90S FOR
MOST LOCATIONS. MOISTURE HAS BEGUN TO MIX OUT...WITH DEWPOINTS
DROPPING INTO THE 40S ACROSS THE WESTERN ROW OF COUNTIES AS OF 19Z.
STILL...LATEST MESOANALYSIS INDICATES MODERATE INSTABILITY /MLCAPE
OF 1500 J/KG/ ACROSS THE CENTRAL AND WESTERN ZONES...AND WHEN
COMBINED WITH SUFFICIENT WIND SHEAR...IT WILL BE SUFFICIENT TO
SUPPORT A SEVERE THUNDERSTORM THREAT THROUGH THE REMAINDER OF THE
AFTERNOON AND INTO THE EVENING. A SEVERE THUNDERSTORM WATCH REMAINS
IN EFFECT THROUGH 9 PM. EXPECT CURRENT HIGH BASED ACTIVITY DEVELOPING
NEAR THE TX/NM STATE LINE TO GRADUALLY SHIFT EASTWARD BRINGING A
THREAT OF LARGE HAIL AND STRONG WINDS. STORMS MAY ORGANIZE INTO A
COMPLEX THAT COULD CLIP THE NORTHEAST ZONES LATER TONIGHT AS 40+ KT
LLJ DEVELOPS.

MONDAY WILL BRING AN EVEN HOTTER DAY...WITH MOST LOCATION
APPROACHING OR EXCEEDING THE 100 DEGREE MARK. THE DRYLINE IS
EXPECTED TO SETUP NEAR THE EDGE OF THE CAPROCK BY MID/LATE
AFTERNOON. ALTHOUGH MID-LEVEL TEMPERATURES/CAP WILL INCREASE 1 TO 2
DEGREES C...HOTTER SFC TEMPERATURE COULD BE ENOUGH TO POP AN
ISOLATED STORM OR TWO. AGAIN...ENVIRONMENT WOULD SUPPORT A HAIL/WIND
THREAT IF ANY STORMS ARE ABLE TO DEVELOP.

&&

.LONG TERM...
UPPER RIDGE TO BUILD OVER THE SRN PLAINS EARLY IN THE PERIOD.
MODELS CONTINUE TO DIFFER SOME ON THE DETAILS OF LOCATION AND
STRENGTH...BUT IT APPEARS THAT IT POSITION AND STRENGTH WILL BE
FAVORABLE FOR SHUTTING OFF PRECIP CHANCES. TUESDAY WILL SEE THE
POSSIBILITY OF ISOLATED CONVECTIVE ALONG A SFC TROUGH ACROSS THE
NWRN ZONES...BUT CONTINUE TO THINK THIS IS UNLIKELY GIVEN PROGGED
700 MB TEMPS PUSHING 16C...AND WILL LEAVE POPS BELOW MENTION. POP
CHANCES DETERIORATE FURTHER UNTIL LATE IN THE WEEK. MODELS HAVE
BEEN CONSISTENT THE LAST COUPLE OF RUNS IN BRINGING A FAIRLY
SIGNIFICANT SHORT WAVE TROUGH ACROSS THE CNTL PLAINS THU/FRI WITH
A COLD FRONT PROGGED INTO THE FCST AREA FOR FRIDAY. PROGGED 700 MB
TEMPS ATTM STILL AROUND 14C...SO PRECIP CHANCES STILL LOOK IFFY.
WILL KEEP MENTION OUT OF THE FCST ATTM BUT THAT COULD BE THE NEXT
CHANCE FOR PRECIP BEYOND MONDAY. UPPER RIDGE WILL FAVOR HOT TEMPS
WITH PLENTY OF HIGHS AOA 100F BEFORE THE FRONTAL PASSAGE FRIDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        61  95  60  97  64 /  30  10  10  10  10
TULIA         62  96  61  95  65 /  40  10  10  10  10
PLAINVIEW     62  98  62  95  65 /  40  20  20  10  10
LEVELLAND     64 100  64 101  65 /  40  10  10  10  10
LUBBOCK       66 100  67 100  67 /  40  20  20  10  10
DENVER CITY   68 102  67 100  66 /  40  10  10  10  10
BROWNFIELD    67 102  66 101  65 /  40  10  10  10  10
CHILDRESS     66 101  71 100  73 /  40  20  20  10  10
SPUR          66 102  69  98  66 /  30  20  20  10  10
ASPERMONT     71 101  74 102  74 /  30  20  20  10  10

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

23/07
Hazardous weather outlook, Jun 14, 11:27 AM CDT, 6 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
1127 AM CDT SUN JUN 14 2009

TXZ021>044-151630-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
1127 AM CDT SUN JUN 14 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

CONVECTIVE

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE OUTLOOK
AREA BY LATE THIS AFTERNOON AND CONTINUE INTO THE EARLY EVENING
HOURS. SUFFICIENT LOW LEVEL MOISTURE AND A FAVORABLE VERTICAL WIND
STRUCTURE WILL SUPPORT ISOLATED SEVERE THUNDERSTORMS OVER ALL OF
THE AREA...WITH HAIL UP TO THE SIZE OF QUARTERS AND WIND GUSTS AS
HIGH AS 60 MPH.

A COMPLEX OF SEVERE THUNDERSTORMS MAY ORGANIZE OVER THE TEXAS PANHANDLE
THIS EVENING AND AFFECT THE EXTREME SOUTHEAST PANHANDLE AND
NORTHERN ROLLING PLAINS DURING THE LATE EVENING AND OVERNIGHT
HOURS. SHOULD THIS OCCUR...THERE WOULD EXIST A GREATER RISK OF
SEVERE WEATHER FOR THOSE LOCATIONS WITH WIND GUSTS UP TO 70 MPH
AND HAIL AS LARGE AS GOLFBALLS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE ONCE AGAIN LATE
MONDAY AFTERNOON AND EVENING...MAINLY OVER CENTRAL AND EASTERN
PORTIONS OF THE OUTLOOK AREA.

.SPOTTER INFORMATION STATEMENT...

DUE TO THE ISOLATED NATURE OF ANY SEVERE WEATHER THIS AFTERNOON
AND TONIGHT...SPOTTER ACTIVATION IS NOT ANTICIPATED.

JW

In the hours before

Local storm report, Jun 14, 4:10 PM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
410 PM CDT SUN JUN 14 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0409 PM     HAIL             EARTH                   34.23N 102.41W
06/14/2009  E0.88 INCH       LAMB               TX   PUBLIC

&&

EVENT NUMBER 00579

ELLIS
Local storm report, Jun 14, 4:41 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
441 PM CDT SUN JUN 14 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0432 PM     HAIL             6 N FLOYDADA            34.07N 101.34W
06/14/2009  E1.00 INCH       FLOYD              TX   LAW ENFORCEMENT

&&

EVENT NUMBER 00580

ELLIS
Local storm report, Jun 14, 5:03 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
503 PM CDT SUN JUN 14 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0457 PM     HAIL             3 NE SILVERTON          34.50N 101.27W
06/14/2009  E1.75 INCH       BRISCOE            TX   PUBLIC

&&

EVENT NUMBER 00582

ELLIS
Special weather statement, Jun 14, 5:09 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
509 PM CDT SUN JUN 14 2009

TXZ021-022-028-142245-
PARMER TX-CASTRO TX-LAMB TX-
509 PM CDT SUN JUN 14 2009

...STRONG THUNDERSTORM ACROSS LAMB...CASTRO AND PARMER COUNTIES...

AT 509 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF EARTH...OR ABOUT 13 MILES
EAST OF MULESHOE...MOVING NORTHEAST AT 35 MPH.

SMALL HAIL IS EXPECTED WITH THIS STORM. IF CAUGHT OUTSIDE...SEEK
SHELTER INDOORS. STAY AWAY FROM WINDOWS.

LAT...LON 3443 10220 3419 10243 3426 10261 3431 10261
      3453 10250
TIME...MOT...LOC 2209Z 209DEG 29KT 3427 10250

JW/RB
Local storm report, Jun 14, 5:29 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
529 PM CDT SUN JUN 14 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0525 PM     HAIL             TURKEY                  34.39N 100.90W
06/14/2009  E0.75 INCH       HALL               TX   FIRE DEPT/RESCUE

&&

EVENT NUMBER 00583

ELLIS
Local storm report, Jun 14, 5:35 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
535 PM CDT SUN JUN 14 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0535 PM     HAIL             MATADOR                 34.02N 100.82W
06/14/2009  E2.00 INCH       MOTLEY             TX   FIRE DEPT/RESCUE

&&

EVENT NUMBER 00584

ELLIS

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 7:28 PM CDTSevere Thunderstorm WarningLUBHockley, Lynn, Terry47 min
Jun 13, 7:51 PM CDTSevere Thunderstorm WarningLUBHockley, Lubbock39 min
Jun 14, 3:46 PM CDTSevere Thunderstorm WarningLUBBailey, Castro, Lamb, Parmer44 min
Jun 14, 4:14 PM CDTSevere Thunderstorm WarningLUBCastro, Hale, Lamb30 min
Jun 14, 4:15 PM CDTSevere Thunderstorm WarningLUBBriscoe, Floyd, Hall, Motley60 min
Jun 14, 4:57 PM CDTSevere Thunderstorm WarningLUBBriscoe, Hall48 min
Jun 14, 5:08 PM CDTSevere Thunderstorm WarningLUBBriscoe, Floyd, Hall, Motley52 min
Jun 14, 5:12 PM CDTTornado WarningLUBMotley33 min
Jun 14, 5:40 PM CDTTornado WarningLUBCottle, Motley50 min
Jun 14, 6:09 PM CDTTornado WarningLUBCottle, Motley36 min
Jun 14, 6:10 PM CDTSevere Thunderstorm WarningLUBBriscoe, Hall50 min
Jun 14, 6:29 PM CDTSevere Thunderstorm WarningLUBTerry, Yoakum46 min
Jun 14, 6:38 PM CDTSevere Thunderstorm WarningLUBCottle52 min
Jun 14, 6:58 PM CDTSevere Thunderstorm WarningLUBCochran, Hockley, Lubbock, Lynn, Terry, Yoakum47 min
Jun 14, 6:59 PM CDTSevere Thunderstorm WarningLUBFloyd, Hale61 min

Nearby

Severe Thunderstorm Warnings in Texas, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.